T Nation

Acne During PCT


#1

I'm doing my first cycle (test e ~600mg/wk), got a bit of bacne and some around the shoulders but nothing too serious. I've heard acne is a lot worse during PCT (I'll be doing nolva 40/40/20/20). Is this true in your experience and does it clear up quickly once hormone levels are back to normal?

I would imagine around 2-3 weeks or so after PCT finishes natural test should be nearly fully restored. Cheers for help



#2

In past experience it is worse post cycle. Bacne for me took damn near a year to clear up without any special medicine. This time around I have been taking a low dose accutane (using no oral steroids) with great results, no bacne. Actually a few popped up on my back and within 2 days of upping my accutane dose by 10mg they were dried up and gone. Amazing stuff IMO.


#3

Cool, thanks for that. What were you on at the time? The androgenic steroids cause the most acne from what I understand


#4

Well I am on test now, ~750mg/week. In the past the acne I got was from legal steroids like M1T, 1-testosterone, etc.

I have always had facial acne pre-steroid use, but NOT bacne. Currently I am taking between 10-20mg of accutane depending on if I notice a flare up at all. If I get even one pimple on my back (only happened once in the past 6 weeks) I take 30-40mg for a few days and it is gone.

It is not without side effects, though. I also wouldn't feel safe using methylated steroids while taking accutane since it can mess with your bloodwork and liver values. Though I have not had mine tested since starting accutane so I can't be sure of the effect.

Strangely, the acne on my face, though slight, does not seem to be affected much by accutane. However, I am most concerned about back acne because it is a strong sign of steroid use if accompanied by a muscular physique.

Preventing the acne is much easier than clearing it up later. If you get some good bacne going you may have to resort to higher doses of accutane to clear it up.

Maybe more than you needed to know but I haven't posted anything about my accutane use yet on this board.


#5

I did not suffer from acne at high school. I do not suffer from it on steroids.. however i find that it does worsen when my levels are not stable.

Daily injections of any ester gives no acne, but if i injcet in any frequency less than daily, the spots increase. So acne/spots are in INDIRECT proportion to the shots.. so the less shots i do, the more spots i get.

If i am on a cycle i find that acne is less the longer i am on, this is because if my levels are climbing or dropping, then it returns.

It is NOT dose dependant for me, it is purely due to the levels and if they are stable.

I recommend frontloading every cycle. If you switch to a short ester for the end of a cycle to cease levels more suddenly, this will only help in reducing the amount of time it takes for levels to drop, so the amount of time acne will be present - the spots will come as levels drop regardless, if you are predisposed to the affliction.

This si what happens to me - but not all. If you get spots rather than acne, then keep clean, tanned and use spot lotion bi-daily and this will help.
If you get real acne (god forbid) then you may want to look into a prescribed topical lotion.

Brook


#6

This is interesting brook. I just switched from E3D Test E only to EOD and added NPP to my Test. I will see how this dosing schedule affects my acne and accutane dose requirements.


#7

I'd inject NPP daily anyway and throw the Enanth in with that. But from 2x/wk to EOD it should give a difference.. PM me or revive this thread in a month and confirm or deny my theory :wink:


#8

My back was pretty much covered in acne after a few months of just 100 mg/wk test c (HRT). It hasn't gotten any worse since I bumped my dose up to 250, or even now during my 500/week cycle, but it's there, and it prevents me from wearing tank tops at the gym. I don't need people calling me the roid guy.

My doc prescribed me finasteride to prevent hairloss, and I've been taking it at the 5 mg/day dose (haven't had sides) to try to keep my DHT levels under control. Shouldn't this be working to reduce the bacne? If so, it hasn't yet. The accutane sounds pretty promising, but after reading the list of side effects, I'm not sure it'd be right for me. Alopecia, hyperlipidaemia, and erectile dysfunction would be the ones to worry about.

Also, it is contraindicated in patients with muscular dystrophy, because it accelerates aging of muscle fibers. Doesn't sound good for bodybuilders. Guess it depends on the dose and rate of occurrence. Anyone used it and had no sides?


#9

I have never heard of anyone have luck fighting acne by using finastride. It really just doesn't play out. Even if it did help, it would only help prevent and not treat the acne (this is just a guess).

The sides you speak of are generally found on the higher end of the dose range, if at all. Talk to your doctor, or take matters into your own hands and try a lower dose for a longer duration (20mg a day). The only sides I have had at that dose is slightly chapped lips and dry nasal passages.

Another option to try first if you are nervous about accutane would be perhaps a topical antibiotic. I have had so-so luck with those in the past.

Bacne can be very stubborn to clear up and you are likely going to need some prescription medicines either way.


#10

Tretinoin Cream really does work. The one major "side" I do get is bacne. Tretinoin Cream usually keeps it at bay on cycle and within a few short weeks after ending my high dose stuff Im clear. In other words as someone who does do stasis-taper my PCT phase, I dont get worse I get better in terms of zits.